Drought, Archer
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Continued dry conditions led to persistence and even expansion of severe to extreme drought during the month of April, especially across western Oklahoma and western north Texas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Continued dry conditions led to persistence and even expansion of severe to extreme drought during the month of April, especially across western Oklahoma and western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 8:46 PM CST, 3 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 946 PM CDT Thu Mar 31 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 946 PM CDT Thu Mar 31 2022 Forecast looks to be in good shape. The mid-level wave will move toward the area tomorrow bringing support for convection to develop Friday afternoon. But low-level moisture will be sparse as mid 50s to lower 60s dewpoints are confined to the south Texas gulf coast. The 00Z BRO sounding shows a little depth of boundary later moisture increasing, but the CRP sounding is still quite dry. This will lead to some inverted-V soundings across the southwest with the potential for strong downdraft winds with any convection that occurs. Instability will be marginal in the afternoon or evening because of the lack of moisture despite some decent mid-level lapse rates. && .SHORT TERM... (This evening through Friday) Issued at 307 PM CDT Thu Mar 31 2022 Upper level trough which produced light snow earlier in Ponca City and surrounding Kay County will continue to move off to the east, as the stratus will continue to decrease across northcentral Oklahoma. Winds should go light by sundown as a strong southerly low-level jet starts firing up toward sunrise over the Southern High Plains. Expecting the southerly jets maxima to shift to displace further eastward across north Texas and western and central Oklahoma by late Friday morning and into the afternoon hours. Will see some fairly strong moisture transport coming through the low-level jet as the lower to mid levels gradually start moistening up as the afternoon progresses. However, the boundary layer will stay dry and weakly capped during the afternoon, with only a meager return of surface based moisture with mid-40s dewpoints. This low to mid level moisture return will be ample fuel for a return of rainfall across our area as another upper level wave comes through. The best chances for rain beginning in the afternoon will be across western Oklahoma and western north Texas, where the highest POPs will be in place. Not much of any surface instability due to weak surface moisture return, although cooling through the trough could steepen mid-level lapse rates resulting in weak instability for a few elevated storms across our west by late afternoon. MUCAPE values are not very impressive at this time, but sufficient for adding thunder across our west. Fire weather...Breezy south winds and a return of very dry air will enhance the fire danger across western Oklahoma and western north Texas on Friday afternoon. && .LONG TERM... (Friday night through next Wednesday) Issued at 314 PM CDT Thu Mar 31 2022 The trough that is expected to bring decent chances of light to moderate rain Friday & Friday night, will move east of the area by early to mid Saturday morning. Weak surface high pressure will build over the region, so a clear sky and light winds are expected. Still some details to iron out for thunderstorm chances Sunday into Monday/Tuesday. One change from yesterday is a slightly stronger and more southern track of a shortwave trough on Sunday. This could push a cold front farther south into western Oklahoma by late Sunday afternoon. It still appears moisture return ahead of the frontal boundary will be modest but perhaps sufficient for thunderstorm development. For now will stay with a blended approach, which may spread PoPs a little too evenly and not highlight the area with better chances. Hopefully this can be determined over the next day or two. It's possible a more southward push on the boundary Sunday will focus better rain chances across southern Oklahoma and northern Texas. Again, not ready to highlight this area for late Sunday into Monday. Another trough/upper low will move across the Pacific Northwest and northern Rockies late Monday into Tuesday. The response to this system could be a lift of a frontal boundary to the north with perhaps better rain and storm chances farther north of the boundary late Monday into Tuesday. It's possible by early Wednesday, that most areas will be dry, but with part to mostly cloudy conditions. && .AVIATION... (06Z TAFS) Issued at 946 PM CDT Thu Mar 31 2022 Winds will remain light with generally southeasterly winds this evening with winds increasing after sunrise. Clouds will be increasing from the west through the forecast period, initially high clouds followed by mid-level clouds. Scattered showers are expected to develop Friday afternoon and spread from west to east across the area. Low levels will remain dry which will give the potential for strong and gusty winds near areas of virga or showers. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 69 43 69 / 0 20 60 0 Hobart OK 38 72 40 72 / 0 40 50 0 Wichita Falls TX 40 75 46 75 / 0 20 40 0 Gage OK 37 71 34 70 / 0 60 40 0 Ponca City OK 31 68 41 67 / 0 20 70 0 Durant OK 37 71 46 75 / 0 10 50 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....06 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 345 PM CDT Thu Mar 31 2022 OKZ004>048-050>052-TXZ083>090-011200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 345 PM CDT Thu Mar 31 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances return Friday afternoon and night. A few strong storms are possible Friday afternoon across parts of western Oklahoma and western north Texas. Strong gusty winds will be the main hazard with the stronger storms. Additional thunderstorm are expected Sunday and Monday. A few strong thunderstorms are possible Sunday and Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022340, 1022341, 1022342, 1022343, 1022344, 1022345, 1022346, 1022347.